Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Riverton, WY

July 12, 2007Lincoln County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 12, 2007, 8:30 PM MDT for Lincoln County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 8:30 PM MDT (02:30 UTC)
Expired
Jul 12, 2007, 10:30 PM MDT
In force
2 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Lincoln County, WY

The radar

The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3294 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 130231
FFWRIW
WYC023-130430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
830 PM MDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 1030 PM MDT

* AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT RAINFALL OF ONE AND A HALF TO THREE INCHES OF RAIN HAS
  FALLEN OVER AND SOUTH OF SALT RIVER PASS IN LINCOLN COUNTY.
  AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING SLOWLY SOUTH
  AT 5 MPH IN THIS AREA AND ADDITIONAL RAINFALL OF AROUND ONE
  INCH IS POSSIBLE UNTIL 930 PM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  U.S. HWY 89 INCLUDING SALT RIVER PASS...DRY FORK...COAL CREEK...
  EMIGRANT TRAIL CUTOFF AND THE ALLRED FLAT CAMPGROUND.

ADDITIONAL RAINFALL OF ONE INCH IS POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079

$$

JONES
2 follow-up statements
000 
WGUS75 KRIW 130304
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
903 PM MDT THU JUL 12 2007

WYC023-130430-
LINCOLN WY-
903 PM MDT THU JUL 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL LINCOLN COUNTY...

AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SALT RIVER
PASS AND LOCATIONS SOUTH AND EAST OF HIGHWAY 89. SHOWERS AND
THUNDERSTORMS IN THIS PORTION OF LINCOLN COUNTY CONTINUE TO DRIFT
SOUTH AT 5 MPH. RADAR ESTIMATES HEAVY RAINFALL OF TWO AND A HALF 
INCHES TO THREE AND A HALF INCHES HAS FALLEN IN THE DRY FORK AND
COAL CREEK DRAINAGES. THIS WATER FLOWS TOWARDS SALT CREEK AND
HIGHWAY 89.

ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA. OTHER IMPACTED LOCATIONS INCLUDE DRY FORK...COAL
CREEK...EMIGRANT TRAIL CUTOFF...ALLRED FLAT CAMPGROUND AND SALT
CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079

$$
000 
WGUS75 KRIW 130429
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1029 PM MDT THU JUL 12 2007

WYC023-130445-
LINCOLN WY-
1029 PM MDT THU JUL 12 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR WEST
CENTRAL LINCOLN COUNTY...

HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA AND FLOODING HAS 
SUBSIDED. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
 
ADDITIONAL RAINFALL OF ONE-TENTH TO TWO-TENTHS OF AN INCH IS 
POSSIBLE THROUGH 100 AM MDT. HOWEVER...THIS RAINFALL IS NOT EXPECTED 
TO CAUSE ADDITIONAL FLOODING. NATIONAL WEATHER SERVICE RADAR 
ESTIMATED RAINFALL BETWEEN THREE AND FOUR INCHES EAST OF HIGHWAY 89 
AND SOUTH OF SALT RIVER PASS. MOTORISTS TRAVELING RURAL ROADS IN 
THIS AREA SHOULD BE ALERT FOR AREAS WHERE PORTIONS OF ROADS MAY HAVE 
WASHED OUT.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079

$$

JONES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:39 PM MDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jul 12, 2:39 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT THU JUL 12 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY
SHORTWAVE WITH UPPER CIRCULATION NR SLC WILL LIFT SLIGHTLY NWD AND
TILT INTO A MORE NORTH SOUTH ORIENTATION ON FRIDAY AS THE RIDGE
SHARPENS AHEAD OF ERN PAC TROUGH ALLOWING A MORE CONCENTRATED AREA OF
CONVECTION TO OCCUR ALONG ITS AXIS. PLENTY OF CAPE BUILDING PER
THE LAPS ANALYSIS THIS AFTERNOON ACROSS THE WEST AND SOUTH. SHOULD
SEE CONVECTION INCREASE INTO THE EARLY EVENING HOURS WITH SOME
CONTINUING PAST MIDNIGHT. ON FRIDAY...THIS AXIS SHOULD BE OVER THE WEST
WITH EVEN SOME WEAK MORNING CONVECTION. ADDED ISOLATED SHOWERS OUT
WEST IN THE MORNING WITH LITTLE CHANGE TO THE AFTERNOON FORECAST
WHICH INCLUDES SCATTERED STORMS IN THE WRN MTNS AND IN FAVORED NW
FLOW AREAS IN THE WIND RIVER BASIN AND DOWNWIND OF THE BIG HORNS.
WARMING IN THE MID LEVELS SHOULD CUT BACK THE CONVECTION ON
SATURDAY AS THE RIDGE BUILDS IN AND WILL ONLY KEEP ISOLATED LATE
DAY STORMS OUT WEST. ON SUNDAY...IT WILL BE HOT WITH THE
ATMOSPHERE BEGINNING TO DESTABILIZE ONCE AGAIN. ISOLATED LATE DAY
STORMS WILL ONCE AGAIN FIRE...POSSIBLY MORE CONCENTRATED IN THE
WRN MTNS.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE 00Z MEDIUM RANGE MODELS ARE SLOWER IN BRINGING IN AN UPPER
TROUGH INTO THE REGION NEXT WEEK...WITH STRONG RIDGING NOT BUDGING
MUCH. THIS WILL RESULT IN A SLIGHTLY WARMER CONDITIONS NEXT WEEK
THAN PREVIOUSLY FORECAST.  WEAK DISTURBANCES IN THE FLOW AROUND THIS
RIDGE...COMBINED WITH DAYTIME HEATING/TERRAIN EFFECTS...SHOULD BE
SUFFICIENT FOR DAILY...ISOLATED AFTERNOON AND EVENING CONVECTION
MAINLY ACROSS HIGHER ELEVATIONS AND ADJACENT LOWER ELEVATIONS.
ALTHOUGH...THE TROUGH AXIS IS NOW EXPECTED TO REMAIN ROUGHLY ALONG
THE WEST COAST TUESDAY THROUGH THURSDAY...THIS SHOULD BE CLOSE ENOUGH
FOR SOUTHWEST FLOW TO DEVELOP ACROSS THE AREA.  THIS STILL COULD
RESULT IN SOME BREEZY CONDITIONS POSSIBLE MIDWEEK NEXT WEEK.  THIS
COMBINED WITH CRITICAL RH VALUES COULD LEAD TO SOME FIRE WEATHER
CONCERNS NEXT WEEK.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
SOUTHWESTERN HALF OF THE AREA THIS AFTERNOON AND EVENING...IMPACTING
A MAJORITY OF AREA AIRPORTS. THE MAIN THREATS WITH THESE STORMS WILL
BE LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND SMALL HAIL.
ADDITIONALLY...SMOKE FROM NEARBY WILDFIRES MAY CREATE SOME LIMITED
VISIBILITIES...ESPECIALLY OVER THE WIND RIVER MOUNTAINS THIS
AFTERNOON AND EVENING. STORM ACTIVITY WILL WEAKEN THIS EVENING...THOUGH
ISOLATED ACTIVITY WILL REMAIN POSSIBLE OVER THE WEST AND SOUTH
THROUGH FRIDAY MORNING. SIMILAR THREATS WILL BE POSSIBLE THROUGHOUT
THE NIGHT...CREATING PERIODS OF MVFR CONDITIONS. EXPECT SOME
ISOLATED ACTIVITY THROUGH 12Z FRIDAY ACROSS SOUTHERN SWEETWATER
COUNTY...WHICH MANY IMPACT FLIGHTS INTO AND OVER KRKS. ELSEWHERE...
VFR CONDITIONS ARE EXPECTED ACROSS THE NORTHEASTERN HALF OF THE AREA.

&&

.FIRE WEATHER...
AN AREA OF MOISTURE AND MID LEVEL WEATHER DISTURBANCE WILL MOVE FROM
CENTRAL IDAHO AND NRN UTAH INTO SW AND EVENTUALLY WRN WYOMING TONIGHT
INTO FRIDAY. SCATTERED THUNDERSTORMS WILL BE THE RESULT OVER THE WESTERN
MOUNTAINS AND SOUTHWEST CORNER OF THE FIRE DISTRICT. ISOLATED
STORMS WILL ALSO OCCUR ALONG THE CODY FOOTHILLS...WIND RIVER BASIN
AND NATRONA COUNTY. ON FRIDAY...THE AFOREMENTIONED SHORTWAVE WILL
BRING A FEW MORNING SHOWERS TO THE WEST WITH MORE AFTERNOON
THUNDERSTORMS...ESPECIALLY OVER AND NEAR THE WESTERN MOUNTAINS. SOME
OF THESE STORMS THROUGH FRIDAY MAY PRODUCE HEAVY RAIN BUT ALSO PLENTY
OF LIGHTNING. SATURDAY WILL BE MORE STABLE WITH ISOLATED LATE DAY
THUNDERSTORMS CONFINED TO WESTERN WYOMING. A HOT DAY WITH ISOLATED
LATE DAY THUNDERSTORMS IS EXPECTED ACROSS THE ENTIRE AREA ON SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 12, 3:17 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT THU JUL 12 2007

WYZ001>020-022>030-131100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
317 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS
ACROSS THE WESTERN MOUNTAINS...ESPECIALLY OVER SOUTHWEST WYOMING AND
UP INTO THE WIND RIVER AND ABSAROKA MOUNTAINS. ISOLATED STORMS
WILL ALSO OCCUR ACROSS THE REST OF THE AREA EXCEPT FOR JOHNSON
COUNTY OVER INTO THE EAST END OF THE BIG HORN BASIN. THE MAIN HAZARDS
WITH THESE STORMS WILL BE LIGHTNING...LOCALLY HEAVY RAINFALL AND
SMALL HAIL ALONG WITH WIND GUSTS OF 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM COVERAGE ON FRIDAY WILL BE ABOUT THE SAME AS THURSDAYS.
BE ALERT FOR FOR MORE DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...
SMALL HAIL AND GUSTY WIND TO 30 MPH. ISOLATED STORMS WILL BE
CONFINED TO MAINLY WESTERN WYOMING SATURDAY WITH A FEW MORE STORMS
MOVING EAST OF THE DIVIDE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY MEASURABLE RAINFALL ALONG WITH
ANY HAIL REPORTS. THANK YOU.

TRIW

In the hours before

Special weather statement, Jul 12, 5:16 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT THU JUL 12 2007

WYZ001-130100-
YELLOWSTONE NATIONAL PARK-
516 PM MDT THU JUL 12 2007

SCATTERED THUNDERSTORMS WILL RUMBLE SOUTHEAST AT 10 TO 15 MPH ACROSS
YELLOWSTONE NATIONAL PARK EARLY THIS EVENING. DEADLY CLOUD-TO-
GROUND LIGHTNING WILL OCCUR FREQUENTLY WITH THESE STORMS AS THE
STORMS IMPACT AREAS FROM AROUND NORRIS AND CANYON SOUTH THROUGH LAKE
AND THEN OVER LAKE YELLOWSTONE. NEARBY AREAS TO BE AFFECTED INCLUDE
WEST THUMB...MUD VOLCANO...GIBBON HILL...HAYDEN VALLEY AND FISHING
BRIDGE.

HEAVY RAINFALL OF ONE-QUARTER TO ONE-HALF INCH...GUSTY WIND TO
AROUND 35 MPH...AND PEA SIZED HAIL ARE ALL POSSIBLE WITH THESE
STORMS. MOTORISTS IN THE PARK SHOULD BE ALERT TO SMALL MUD OR ROCK
SLIDES WHICH CAN OCCUR IN AREAS OF STEEP ROADSIDE TERRAIN. MOVE
INDOORS TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION.

CNJ

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.